MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO 5F DL 3CG; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERPICC SOLO 5F DL 3CG; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Model Number CK000415A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of 17pb5607 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the facility, via the sales rep, that they had an issue with the dilator in their picc kit.The picc nurse stated that the inside piece separated from the peel away and was left in the patient.The picc nurse used her fingers to remove it.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a detached dilator hub was confirmed, and the cause was determined to be manufacturing related.One dilator from a microintroducer was returned for investigation.The dilator was received in two pieces.There was a complete separation of the dilator tubing from the hub.The overall length of the dilator tubing was 4.4¿.A microscopic observation revealed anchor marks in the proximal end of the dilator, which were located 1.5mm and 3.5mm from the proximal end of the tubing.A microscopic observation of the molded hub revealed that the dilator insertion depth within the hub was less than the diameter of the dilator tubing.It appears that the anchors were not captured in the molded hub, which could be attributable to an improper position of the dilator tubing on the pins when molding the hub.The complaint sample will be forwarded to the manufacturing facility for further review.(b)(4) evaluation the complaint for "the introducer was separated from the hub" is confirmed.A visual evaluation to the sample showed that the device returned separated from the hub.Due to a microscopic evaluation performed of the dilator and hub, showed that the dilator no was inserted on the hub correctly, the cause is manufacturing related.As part of this investigation mrr¿s and complaints files were reviewed for last 24 months no mrr¿s were found and two confirmed complaints were found with same root cause.A quality alert was created to awareness associates about this failure mode.A lot history review (lhr) of 17pb5607 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERPICC SOLO 5F DL 3CG
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6713659
Report Number3006260740-2017-01038
Device Sequence Number19266283
Product Code LJS
UDI-Device Identifier00801741107115
UDI-Public(01)00801741107115
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Model NumberCK000415A
Device Catalogue NumberCK000415A
Device Lot Number17PB5607
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2017
Event Location Hospital
Initial Date Received by Manufacturer 06/26/2017
Supplement Date Received by Manufacturer08/07/2017
Initial Report FDA Received Date07/14/2017
Supplement Report FDA Received Date11/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1